Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Cheyenne, WY

June 11, 2007Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2007, 5:48 PM MDT for Box Butte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 5:48 PM MDT (23:48 UTC)
Expired
Jun 11, 2007, 6:30 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Box Butte County, NE

The radar

The Cheyenne radar (KCYS), 196 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
2676 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 112348
SVRCYS
NEC013-120030-
/O.NEW.KCYS.SV.W.0037.070611T2348Z-070612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BEREA...OR ABOUT 12 MILES NORTHWEST OF
  ALLIANCE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE BY 605 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 120005
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT MON JUN 11 2007

NEC013-120030-
/O.CON.KCYS.SV.W.0037.000000T0000Z-070612T0030Z/
BOX BUTTE NE-
604 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHEASTERN BOX BUTTE COUNTY...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTH OF BEREA...OR ABOUT 14 MILES
NORTH OF ALLIANCE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE BY 610 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300

$$

SOWKO
000 
WWUS55 KCYS 120021
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT MON JUN 11 2007

NEC013-120032-
/O.EXP.KCYS.SV.W.0037.000000T0000Z-070612T0030Z/
BOX BUTTE NE-
622 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE COUNTY
EXPIRES AT 630 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:47 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 11, 2:47 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 11 2007

.SHORT TERM...TONIGHT THRU TUE NIGHT...VERY UNSTABLE AIRMASS OVER
PANHANDLE INTO EAST CENTRAL WY ALTHO STILL APPEARS TO BE CAPPED.
SOME WEAK HI BASED SHWRS HAVE DVLPD OVER SE WY SHIFTG NEWD.
MEANWHILE DRIER AIR CONTINUES TO BE MIXED DOWN INTO THE LOWER LAYERS
OVER THE PNHNDL WITH DEWPOINTS DECREASING.  STILL EXPECT A BOX TO BE
ISSUED LATER THIS AFTERNOON INTO THIS EVENING FOR STG TSTMS.  BOTH
GFS AND NAM BULLSEYEING THE PNHNDL WITH A CONVECTIVE OUTBREAK THIS
EVENING.  HAVE INCREASED POPS AND CLDS BASED ON MODELS.  MASS OF
MSTR WITH SOME PCPN NOW MOVG NNE ACRS ERN AZ WILL BE SHIFTG OVER THE
REGION LATER TNGT INTO TUE FOR ANOTHER ROUND OF SHWRS AND TSTMS.  WE
MAY HAVE A LITTLE BETTER SFC FORCING SETUP ON TUE AFTN/EVNG THAN
TODAY...ALTHO NOT AS WARM/UNSTBL.

.LONG TERM...WED THROUGH MON. AN UPPER TROUGH WILL MOVE SLOWLY EAST
OVER THE WESTERN NEB PANHANDLE WED THEN WILL BE SUPPLANTED BY NEARLY
ZONAL FLOW THU. AN UPPER RIDGE WILL AMPLIFY FRI WITH THE FORECAST
AREA LOCATED ON THE NORTHERN TIP OF THE RIDGE...THEN FLOW ALOFT WILL
BECOME SOUTHWESTERLY SATURDAY. A CUTOFF LOW PRESSURE SYSTEM WILL
MOVE ALONG THE CANADIAN BORDER SUNDAY WITH THE UPPER FLOW OVER WY
VEERING SLIGHTLY TO WEST SOUTHWEST. THE FLOW ALOFT WILL VEER FURTHER
MON TO WEST NORTHWEST IN RESPONSE TO THE CUTOFF/TROUGH MOVING TO OUR
NORTHEAST. THE BEST MOISTURE WED WILL STAY OVER EASTERN PORTIONS OF
OUR FORECAST AREA. WILL CARRY LOW POPS WED OVER THE HIGHEST
MOUNTAINS AS WELL AS THE EASTERN HALF OF THE FORECAST AREA. THU WILL
BE WARMER AND DRY AS THICKNESSES INCREASE WHILE MOISTURE AND LIFT
ARE SCANT. FRI WILL BE WARMER AGAIN WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING STORMS IN THE HIGHEST MOUNTAINS NEAR THE CO
BORDER. SAT WILL BE QUITE WARM WITH A CONTINUED SLIGHT CHANCE OF
LATE DAY STORMS IN THE HIGHEST MOUNTAINS...AS OROGRAPHIC UPLIFT
INTERACTS WITH WEAK INSTABILITY AND LIMITED MID LEVEL MOISTURE. A
WEAK PACIFIC COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES AND
A CHANCE OF STORMS SUN. WEAK SURFACE BASED COOL AIR ADVECTION WILL
CONTINUE MON ALTHOUGH MON LOOKS TO BE MAINLY DRY.

&&

.AVIATION...WIDELY SCATTERED TO SCATTERED TSTMS WILL CONTINUE TO
DEVELOP THE REST OF THIS AFTN INTO THIS EVENING. A FEW STORMS OVER
EAST CENTRAL WY AND THE NEBRASKA PANHANDLE MAY BE PRODUCE LARGE HAIL
AND DAMAGING WINDS LATE THIS AFTERNOON AND THIS EVENING. VFR
CONDITIONS WILL PREVAIL...BUT LOCALIZED MVFR WILL BE POSSIBLE WITH
THE STRONGEST STORMS.  THIS ALSO COULD BE SOME AREAS OF MVFR CIGS
OVER THE PANHANDLE LATE TNGT INTO EARLY TUE MRNG AS THE ATMOSPHERE
MOISTENS UP IN THE WAKE OF THE EXPECTED RAIN OVERNIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 11, 3:18 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT MON JUN 11 2007

NEZ002-003-021-055-122130-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
318 PM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY...
WEDNESDAY AND SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE
TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. YOUR
NATIONAL WEATHER SERVICE APPRECIATES SPOTTER REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-019-020-054-WYZ059>070-122130-
SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
318 PM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
OVERNIGHT TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND
LOCALLY GUSTY WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY THEN AGAIN FRIDAY THROUGH SUNDAY...ESPECIALLY IN THE
HIGHEST MOUNTAINS OF SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JR

In the hours before

Local storm report, Jun 11, 3:35 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             10 SE SIDNEY            41.03N 102.83W
06/11/2007  M1.25 INCH       CHEYENNE           NE   PUBLIC

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:48 PM MDTSevere Thunderstorm WarningCYSCheyenne42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.